Increased Risk of Asthma in Teens Linked to TylenolQPD
Recently, a study in the American Journal of Respiratory and Critical Care Medicine discovered something rather alarming. The results of the study suggest that teenagers who take acetaminophen, better known as Tylenol, have a much higher risk of developing asthma, allergic nasal conditions, and eczema.
If you are thinking “I’ll be fine because I only take Tylenol once and a while,” then you are very wrong. The study showed that teens that used acetaminophen at least once per year were up to 43% more likely to have asthma. If you take acetaminophen every month than your risk increased 2 ½ times. Teens who took acetaminophen at least once a month were 99% more likely to have eczema. Nasal congestion was also linked to acetaminophen use.
I’m sure that further testing will have to occur in order to determine if there are any other risks, especially if Tylenol is still safe for teenagers. While I believe that Tylenol will still be considered safe, it is important to monitor these kinds of events in order to protect the public, especially those that may be more affected by the risks of commonly used medicines. Teens are greatly affected by many interactions during their growing and developmental stages. Because there are so many important changes during the teenage years, the safety of medications for this age group must be thoroughly tested, as any internal reactions, especially with drugs, can cause serious damage.
Leave a Reply